Hi. This story is regarding my father who is currently 64 years old. He was diagnosed with Coronary Artery Disease with acute anterolateral MI (myocardial infarction) in December 2011. His platelet count when admitted was 130,000. While doing percutaneous transluminal coronary angioplasty (PTCA) to the left anterior descending artery (LAD); heparin 5,000 IU was given by IV followed by stent placement.
Since April 2012 (four month post procedure), there has been depletion in his platelet counts. His platelets have been falling as shown below:
April 2012 => 40,000, May 2012 => 19,000, June 2012 => 62,000 (Clavix dose was made alternating days instead of daily to see its impact 2 weeks earlier), July 2012 => 40,000, August 2012 => 33,000, September 2012 => 24000. Apart from this we have taken a test for Dengue infection and it is negative. We had taken a bone marrow biopsy and aspiration / smear test. Both the test results are in normal range with biopsy indicating ITP. With this low count for platelets there is no sign of any skin pigmentation, or uncontrolled bleeding. He had an infarct in June 2012 when the bone marrow biopsy was performed; even this procedure did not require any platelet transfusion and healing was good with no prolonged bleeding.
Currently our cardiologist is not in favor of stopping the ongoing medication and hence it is continued. If there are any findings on similar case or any evidence of above drugs inducing this ITP-like syndrome then please share with me. Also if there is any recommendation on how to proceed on controlling this reduction of platelet count then please provide your inputs. If any of the test reports are helpful to understand the situation better, please drop me an email. I would send them to you at the earliest.